Alert archive / Tennessee / River Flood Advisories in 2016

River Flood Advisory 3, NWS Nashville, TN

February 3, 2016Davidson County, Tennessee

NWS Nashville, TN issued this river flood advisory at Feb 3, 2016, 1:50 AM CST for Davidson County, Tennessee. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2016, 1:50 AM CST (07:50 UTC)
Expired
Feb 3, 2016, 5:59 AM CST
In force
4 hr
Issued by
NWS Nashville, TN

County Davidson County, TN

The radar

The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Whites Creek near Bordeaux (BORT1). The gauge peaked at 15.61 ft at Feb 3, 2016, 2:00 AM CST.

actionminormoderate510152002/0302/04
Action stage
13 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03431599, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

394 
WGUS84 KOHX 030750
FLSOHX
Flood Advisory
National Weather Service Nashville TN
150 AM CST WED FEB 3 2016

 
...The National Weather Service in Nashville, Tn has issued a flood advisory for
the following rivers in middle Tennessee...

  Whites Creek At Bordeaux AFFECTING Davidson County 
  Sycamore Creek Near Ashland City AFFECTING Cheatham County 
  Piney River Near Vernon AFFECTING Hickman County 

.The past evenings heavy rain has pushed river and creeks levels above action stage.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC037-031950-
/O.NEW.KOHX.FL.Y.0003.160203T0750Z-160204T1948Z/
/BORT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
150 AM CST WED FEB 3 2016

The National Weather Service in Nashville, Tn has issued a
* Flood Advisory for
  The Whites Creek At Bordeaux
* At 01AM Wednesday the stage was 15.3 feet.
* Flood stage is 18.0 feet.
* At 17.0 feet...Water approaches the foundations of homes along Hamilton Ave in
  Bordeaux.
* At 13.0 feet...Water inundates the backyards of homes along Hamilton Ave in 
  the Bordeaux area.

$$

TNC021-031950-
/O.NEW.KOHX.FL.Y.0004.160203T0750Z-160204T1948Z/
/ACST1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
150 AM CST WED FEB 3 2016

The National Weather Service in Nashville, Tn has issued a
* Flood Advisory for
  The Sycamore Creek Near Ashland City
* At 01AM Wednesday the stage was 11.6 feet.
* Flood stage is 14.0 feet.
* At 10.0 feet...Low lying and agricultural areas along Sycamore Creek are 
  inundated.

$$

TNC081-031950-
/O.NEW.KOHX.FL.Y.0005.160203T0750Z-160204T1948Z/
/VERT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
150 AM CST WED FEB 3 2016

The National Weather Service in Nashville, Tn has issued a
* Flood Advisory for
  The Piney River Near Vernon
* At 01AM Wednesday the stage was 11.3 feet.
* Flood stage is 14.0 feet.
* At 10.0 feet...Water begins to overflow the natural banks and inundates low 
  lying areas along the river from Interstate 40 to near Pinewood, Nunnelly, and
  down to the Duck River.

$$
1 follow-up statement
568 
WGUS84 KOHX 031159
FLSOHX
Flood Advisory
National Weather Service Nashville TN
559 AM CST WED FEB 3 2016

 
...The flood advisory is cancelled for the Whites Creek...
 
  Whites Creek At Bordeaux AFFECTING Davidson County
 
.The creek has fall below action stage and is expected to keep falling.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC037-031229-
/O.CAN.KOHX.FL.Y.0003.000000T0000Z-160203T1159Z/
/BORT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
559 AM CST WED FEB 3 2016

The Flood Advisory is cancelled for
  The Whites Creek At Bordeaux
* At 05AM Wednesday the stage was 9.5 feet...and falling.
* Flood stage is 18.0 feet.
* The river will continue to fall.

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 2, 11:22 PM CST, 2 hours 28 minutes earlier.

Area forecast discussion, Feb 2, 11:22 PM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1122 PM CST TUE FEB 2 2016

.UPDATE...
FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

WITH THE LACK OF INSTABILITY ACROSS MIDDLE TN...WE WILL BE
ALLOWING THE LATEST TORNADO WATCH TO EXPIRE AT 10 PM. OUR FOCUS
WILL THEN TURN TO THE RAINFALL. RECORD PW VALUES ON THE 00Z OHX
UPPER AIR SOUNDING...A LLJ OF 50-55 KTS AND UPPER LEVEL SUPPORT ON
THE ORDER OF 120 KTS NOSING INTO THE REGION WILL COMBINE TO
PRODUCE EXTREMELY EFFICIENT RAINFALL OVER THE NEXT SEVERAL HOURS.
RADAR ESTIMATES OVER HICKMAN AND DICKSON OF 2 TO 2.5 INCHES
ALREADY WILL NEED TO BE WATCHED FOR ISOLATED FLASH FLOODING
THROUGH MIDNIGHT. HEAVIER RAINFALL HAS FINALLY STARTING TO MOVE
INTO THE EASTERN HALF OF THE MID-STATE AND THIS WILL LAST THROUGH
AT LEAST 4-6 AM PER SOME OF OUR HI-RES GUIDANCE. WHILE WIDESPREAD
FLASH FLOODING IS NOT EXPECTED DUE TO FFG BEING ON THE HIGH
SIDE...SOME LOCALLY HEAVY RAINFALL COULD REQUIRE ONE OR TWO FLASH
FLOOD WARNINGS BEFORE DAYBREAK.

ALSO...WE WILL ALLOW THE WIND ADVISORY TO EXPIRE AT MIDNIGHT DUE
TO WINDS FALLING BELOW CRITERIA LEVELS.

&&

.AVIATION...
06Z TAF DISCUSSION.

BNA/CKV/CSV...SURFACE FRONT CONTINUES TO MAKE ITS WAY SLOWLY
ACROSS MIDDLE TENNESSEE THIS EVENING WITH A LARGE AREA OF LIGHT
TO MODERATE RAIN COMING THROUGH WITH THE FRONT. THERE ARE EMBEDDED
POCKETS OF HEAVY RAINFALL THAT COULD DROP VSBY'S AS LOW AS A MILE
OR SO. CIGS WILL MOSTLY STAY IN THE MVFR RANGE UNTIL THE CLEARING
LINE MOVES IN LATER TONIGHT AND TOMORROW MORNING. WINDS WILL
REMAIN GUSTY OVERNIGHT AND THEN DIMINISH SOME TOMORROW WHILE
SHIFTING TO THE WEST.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR BEDFORD-CANNON-
CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-DE KALB-DICKSON-
FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-JACKSON-LAWRENCE-
LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-PICKETT-
PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-VAN
BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON.

&&

SHORT TERM/AVIATION........08
LONG TERM..................UNGER
Hazardous weather outlook, Feb 2, 11:38 PM CST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1138 PM CST TUE FEB 2 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-040545-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
1138 PM CST TUE FEB 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TONIGHT.

MODERATE TO HEAVY RAINFALL COULD CAUSE LOCALIZED FLOODING ISSUES
ACROSS ALL OF MIDDLE TENNESSEE THROUGH EARLY WEDNESDAY MORNING.

A WIND ADVISORY WILL CONTINUE FOR AREAS EAST OF INTERSTATE 65 IN
MIDDLE TENNESSEE UNTIL 4 AM. SOUTHERLY WIND GUSTS OF 30 MPH TO 45 MPH
CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

27

In the hours before

Special weather statement, Feb 2, 8:42 PM CST, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
842 PM CST TUE FEB 2 2016

TNZ006-030315-
MONTGOMERY TN-
842 PM CST TUE FEB 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY COUNTY
UNTIL 915 PM CST...

AT 841 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WOODLAWN...OR 8 MILES SOUTHWEST OF FORT CAMPBELL NORTH...MOVING
NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR
NORTHWEST MIDDLE TENNESSEE.

LAT...LON 3664 8713 3642 8760 3660 8764 3664 8758
TIME...MOT...LOC 0241Z 233DEG 47KT 3655 8754

SHAMBURGER
Local storm report, Feb 2, 10:47 PM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1047 PM CST TUE FEB 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     NON-TSTM WND DMG COOKEVILLE              36.16N  85.51W
02/02/2016                   PUTNAM             TN   TWITTER

            ROOF BLOWN OFF A CLEANERS AT 121 E. SPRING ST.

&&

EVENT NUMBER OHX1600225

MROSE
Local storm report, Feb 2, 11:24 PM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1124 PM CST TUE FEB 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 PM     FLASH FLOOD      4 SE DICKSON            36.04N  87.33W
02/02/2016                   DICKSON            TN   TRAINED SPOTTER

            PINEY RIVER IS SWOLEN CAUSING 4 TO 8 INCHES OF WATER TO
            RUN ACROSS TN HWY 46 IN SEVERAL SPOTS NORTH OF
            INTERSTATE 40.

&&

EVENT NUMBER OHX1600226

UNGER
Local storm report, Feb 3, 12:42 AM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1242 AM CST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     FLASH FLOOD      ASHLAND CITY            36.28N  87.06W
02/02/2016                   CHEATHAM           TN   TRAINED SPOTTER

            WAREHOUSE FLOODED AND THE MCDONALDS IS FLOODED...CARS
            STUCK

&&

EVENT NUMBER OHX1600227

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 6:08 PM CSTSpecial Weather StatementOHXLawrence37 min
Feb 2, 7:47 PM CSTAreal Flood AdvisoryOHXStewart118 min
Feb 2, 8:42 PM CSTSpecial Weather StatementOHXMontgomery33 min
Feb 2, 9:50 PM CSTAreal Flood AdvisoryOHXDickson, Hickman115 min
Feb 2, 10:22 PM CSTFlash Flood WarningOHXCheatham, Dickson, Hickman3 hr
Feb 3, 12:10 AM CSTSevere Thunderstorm WarningOHXMacon22 min
Feb 3, 1:50 AM CSTRiver Flood AdvisoryOHXCheatham10 hr
Feb 3, 1:50 AM CSTRiver Flood AdvisoryOHXHickman4 hr
Feb 3, 2:05 AM CSTRiver Flood AdvisoryOHXLawrence13 hr
Feb 3, 5:26 AM CSTRiver Flood WarningOHXHickman24 hr
Feb 3, 6:15 AM CSTRiver Flood AdvisoryOHXBedford3 hr
Feb 3, 6:54 AM CSTRiver Flood AdvisoryOHXCheatham6 hr
Feb 3, 9:31 AM CSTRiver Flood AdvisoryOHXPerry, Wayne16 hr
Feb 3, 9:52 AM CSTRiver Flood WarningOHXPerry56 hr
Feb 3, 9:58 AM CSTRiver Flood AdvisoryOHXHickman19 hr
Feb 3, 3:00 PM CSTRiver Flood AdvisoryOHXMontgomery, Robertson17 hr

Nearby

River Flood Advisories in Tennessee, 2016Every river flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.